Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 209, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 8, 2004, 10:29 PM CDT for Custer County, Nebraska. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 10:29 PM CDT (03:29 UTC)
- Expired
- Jul 8, 2004, 11:30 PM CDT
- In force
- 61 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Custer County, NE
The radar
The North Platte radar (KLNX), 106 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 8:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1868 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1853 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 090329
SVRLBF
NEC041-090430-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM CDT THU JUL 8 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUSTER COUNTY IN CENTRAL NEBRASKA
* UNTIL 1130 PM CDT
* AT 1024 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTHEAST OF OCONTO...OR ABOUT 14 MILES SOUTH OF BROKEN BOW...AND
MOVING EAST SOUTHEAST AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF ANSLEY AROUND 1045 PM CDT
MASON CITY AROUND 1050 PM CDT
LAT...LON 4155 9977 4106 10007 4105 9922 4146 9922
4167 9922
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:25 PM CDT, 9 hours 4 minutes earlier.
Area forecast discussion, Jul 8, 1:25 PM CDT, 9 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 125 PM CDT THU JUL 8 2004 ...FORECAST CONCERNS SVR WX TONIGHT...AND CONTINUED CHC OF THUNDERSTORMS FRIDAY AND SATURDAY... .DISCUSSION... SHORT WAVE MOVES THRU ERN WY THIS AFTN AND INTO FCST AREA THEREAFTER. BASIC PARAMETERS ARE IN PLACE FOR A ROUND OF SEVERE WEATHER WITH VARYING OPINIONS AS TO MAGNITUDE OF THE EVENT. WILL FOLLOW SPC DISCUSSION FOR NOW. SUSPECT THE MAIN TORNADO THREAT WILL BE EAST OF U.S. HWY 83. PER DISCUSSION WITH GID...LOOKS LIKE WIND AND HAIL TREAT WEST AND AFTER DARK. ATM IS FAIRLY WELL CAPPED WITH 700MB TEMPS GREATER THAN 12C MOST AREAS. THIS CAP WILL CONTINUE ACROSS THE FCST AREA MUCH OF FRIDAY AND SATURDAY ALLOWING INSTABILITY TO INCREASE SO CONTINUE SLIGHT CHC POPS FRI AND SAT. ALL MODELS SUGGEST HIGH SUMMER CONDITIONS WILL DEVELOP DAYS 3-7 WITH AFTN TEMPS NEAR OR ABOVE 90F. CAP REMAINS STRONG THROUGHOUT THIS PERIOD LIMITING RAIN CHANCES. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE && CDC
Hazardous weather outlook, Jul 8, 3:31 PM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 331 PM CDT THU JUL 8 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-101100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 331 PM CDT THU JUL 8 2004 ...SEVERE THUNDERSTORM WATCH FOR THE EASTERN PANHANDLE...WEST CENTRAL AND PORTIONS OF SOUTHWEST NEBRASKA UNTIL 1000 PM CDT(900 PM MDT)... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS A MAJORITY OF THE OUTLOOK AREA LATE THIS AFTERNOON...BEGINNING IN NORTHWEST PORTIONS OF THE OUTLOOK AREA AND PERSIST INTO THE REMAINDER OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WIND GUSTS. HOWEVER ISOLATED TORNADO DEVELOPMENT WILL ALSO BE POSSIBLE WITH A FEW STORMS EARLY ON...MAINLY ALONG AND WEST OF HIGHWAY 83...NORTH OF INTERSTATE 80. STRONG AFTERNOON HEATING AND MOIST SOUTHEAST LOW LEVEL FLOW...WILL COMBINE WITH A UPPER LEVEL WAVE MOVING OUT THE WYOMING ROCKIES TO PRODUCE STRONG TO SEVERE THUNDERSTORMS. AT THIS TIME THE...STORMS ARE EXPECTED TO MOVE OUT OF THE WESTERN PANHANDLE LATE THIS AFTERNOON AHEAD OF THE WAVE AND SPREAD EASTWARD ACROSS THE REMAINDER OF THE OUTLOOK AREA THROUGH THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF AFTERNOON THROUGH LATE NIGHT THUNDERSTORMS FRIDAY AND SATURDAY. WITH THE WARM FRONT CONTINUING TO WORK ITS WAY NORTHWARD...THE RISK OF SEVERE THUNDERSTORMS FRIDAY IS EXPECTED TO BE IN NORTH CENTRAL NEBRASKA. THE RISK OF SEVERE THUNDERSTORMS IN WESTERN AND NORTH CENTRAL NEBRASKA SATURDAY IS LOW. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE NEEDED TODAY OVER A LARGE PART NORTH CENTRAL THROUGH WESTERN NEBRASKA. ON FRIDAY...STORM SPOTTERS MAY BE NEEDED IN NORTH CENTRAL NEBRASKA. SPRINGER/13
In the hours before
Local storm report, Jul 8, 9:43 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
943 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 10 SSW GRANT 40.71N 101.80W
07/08/2004 0.88 INCH PERKINS NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 8, 9:50 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
950 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 12 W CALLAWAY 41.29N 100.15W
07/08/2004 3.00 INCH CUSTER NE TRAINED SPOTTER
2 TO 3 INCH HAIL
&&
MBLocal storm report, Jul 8, 9:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL 3 W BASSETT 42.58N 99.59W
07/08/2004 0.75 INCH ROCK NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 8, 10:10 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1010 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1004 PM HAIL 9 N IMPERIAL 40.65N 101.64W
07/08/2004 0.88 INCH CHASE NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 8, 10:21 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1021 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 10 ESE WELLFLEET 40.70N 100.55W
07/08/2004 60 MPH FRONTIER NE TRAINED SPOTTER
&&
MBLocal storm report, Jul 8, 10:27 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1027 PM CDT THU JUL 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND GST 4 NNW CURTIS 40.69N 100.54W
07/08/2004 60 MPH FRONTIER NE TRAINED SPOTTER
&&
MBThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:12 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jul 8, 7:27 PM CDT | Severe Thunderstorm Warning | LBF | Hooker | 33 min |
| Jul 8, 7:45 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 30 min |
| Jul 8, 7:51 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith | 54 min |
| Jul 8, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Hooker, Thomas | 32 min |
| Jul 8, 8:09 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 66 min |
| Jul 8, 8:29 PM CDT | Severe Thunderstorm Warning | LBF | Thomas | 31 min |
| Jul 8, 9:06 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 54 min |
| Jul 8, 9:12 PM CDT | Severe Thunderstorm Warning | LBF | Brown | 48 min |
| Jul 8, 9:19 PM CDT | Severe Thunderstorm Warning | LBF | Chase | 56 min |
| Jul 8, 9:24 PM CDT | Severe Thunderstorm Warning | LBF | Perkins | 66 min |
| Jul 8, 9:36 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 54 min |
| Jul 8, 9:37 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 53 min |
| Jul 8, 9:57 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 33 min |
| Jul 8, 10:11 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 64 min |
| Jul 9, 12:49 AM CDT | Severe Thunderstorm Warning | LBF | Chase | 56 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.